|Online since 2002|
Nexium Side EffectsIf you've used Nexium, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Trying to wean off but regurgitating
I have been taking Nexium for over 4 years for acid reflux and Barretts esoph. Works well, but now I am close to anemic. Also am using ketoconazole for a rash that never goes away, Tried protonix but that bound me up. Last two endos were okay but still on nexium. Going to try to wean myself off. First day I am fine but second I start to regurgitate.
AskDocWeb: Please discuss the pros and cons of discontinuing Nexium with your doctor. You should never stop or cut down the dosage of any prescription medication without informing your doctor.
I have been on nexium 40 mg 3 or 4 years now it sure helped me with my acid reflux. I too have pain in my legs but more so just found a small tumor in my bladder could nexium have done this.
AskDocWeb: According to the FDA, 15 out of 46,138 people taking Nexium reported getting bladder cancer. That is a small enough number (0.03%) to attribute that to chance.
When do I get the full effect of Nexium?
I've been getting heartburn really bad for around 3 weeks to where I can't even sleep...I have pretty much had to sleep sitting straight up propped on pillows every night..I started taking nexium 3 days ago... it has helped a little but I,d like to know when I'll get the full effect of it? It has been fine w/me as far as side effects I have none..except for a headache..I woke w/one today...how long do you think it takes for the full effect? My husband also takes nextium and it's the only thing that gets rid of his heartburn and he's really bad w/it...he started taking it around 4 or 5 months ago and he is heartburn free!
s & c
AskDocWeb: Nexium takes 8-12 weeks to have its full effect, but you should start noticing some improvement after 2-4 weeks.
Heavy sandbag feeling in lower lungs
After a bout with pneumonia in Jan 2012 I continued To suffer with heavy chest pains. Dr said I had pleurisy. Took antiinflammatory meds for 2 weeks. But 6 months Later still have heavy sandbag feeling in lower lungs Cat scans all clear. Dr thinks I have acid reflux now and I'm on nexium. After 2 weeks not any better. Do I have acid reflux? Never had any problem before. Or I'd this result of pleurisy? Dr ran all tests and all clear. He had nothing else to offer for relief. Have you heard of such s mystery? Thx
AskDocWeb: To solve a mystery sometimes a specialist is required. Have you considered asking your doctor for a referral? Since your doctor has nothing else to offer for relief that might be your next step.
Slow painful process
Prescribed Nexium 40mg 2 years ago for mild heartburn that didn't respond to Omeperazole 20mg. I was going through an awfully stressfull time and this was overkill as my endoscopy was fine. My GP had made me worry even more by telling me I had 'probably given myself an ulcer with all my worrying'. I was assured there were no risks. Drug stopped working after 1 missed dose 18 months ago - suffered terrible acid that I NEVER HAD BEFORE, returned to my consultant to tell him I thought the drugs made this worse, this was dismissed - I took a second opinion and was also patronised and told I must have developed an oversensitive oesophagus and advised to double the dose to 80mg per day.
Over the next few months I developed loud ringing in my ears, constipation (small hard stools), blocked salivary glands, blocked tear ducts, rash on buttock, constant bladder pressure and more recently strange heart beats. I have now educated myself about rebound and am starting the slow painful process of getting off this poison, I just hope I can do it before any more damage is done. This drug should be taken off the market and the doctors / pharmaceutical companies made to take responsibility, but in todays world where money is power, I doubt that will happen. AVOID NEXIUM LIKE THE PLAGUE!!!!
I was on Nexium for about 3 years, and suddenly had an allergic reaction, red iching rushed my whole body. Dr not sure what caused it, but said it can be the Nexuim? I stopped using Nexuim, don't know what's worse, the acid building up, or the rush all over my body!? Any ideas?
AskDocWeb: When your doctor runs out of ideas, it may be time to ask for a referral. There appears to be two directions you might go with this; one is for a specialist to treat the allergic response, an Allergist or Immunologist. The other is a specialist to treat the acid build up, a gastroenterologist. Ideally you would address both issues.
I take. Nexuim for. Many years. Can nexuim. Make Ur month. Burn?
AskDocWeb: That could be part of one of the side effects of Nexium listed as mouth disorder. However, there are also other causes of burning mouth syndrome.
My feet and ankles swell
I have been taking one 40mg Nexium every day for the last five years. It is fantastic for keeping heartburn/Acid Reflux at bay however it causes my feet and ankles to swell terribly, plus it causes terrible gas. I have never felt totally comfortable taking Nexium, but it's a toss-up between awful Heartburn or puffy feet and ankles. I chose not to have Heartburn, however yesterday I decided to try to quit Nexium.
AskDocWeb: Hopefully you discussed "acid reflux rebound" with your doctor and your options for coping with that otherwise you may be in for a nasty surprise.
I have taken nexium for 13 years now i have heartburn again and a cough always.
AskDocWeb: The use of Nexium may mask or hide the symptoms of other conditions that can mimic heartburn. Have you considered consulting a specialist? A gastroenterologist may be able to find and treat the cause of the heartburn rather than just treating the symptoms.
About stomach issues and stopping Nexium
I have doing a study for myself to learn more about stomach issues. I had a Gastric By-Pass done in 2003, with some serious tummy issues. My Doctor (great guy) gave me a script for Nexium right away. I have very strong stomach acid he said. i started on 20mg for a few years. Then it seemed I needed a higher dose so it was increased to 40mg and 2 times a day. Been taking this for about 7 years. I still have so much turmoil in my tummy and it is very loud and embarrassing and I gained about 10 lbs also once the does was increased.
I did go and talk to my Doc about all this and constant 'indigestion" and he said it was all in my head. Gas is a serious issue to. I am very much careful of my food intake. No white bread and mostly fresh veggies, fruits and Fish & chicken. After upper GI where you dink the chalk stuff I was then told I had a sluggish metabolism. I think I have been on Nexium way to LONG. The weight gain, the constant uncomfortable feelings in tummy. I am asking you, since no can feel me but me, how could it hurt me to stop. I need to for a few weeks and see the results. What is your opinion?
AskDocWeb: Anyone who is considering discontinuing Nexium or other PPIs should be aware of a problem known as "rebound." While you are taking the drug, your body does what it can to try to restore normal digestion. Your body adds acid-producing pumps in the cells lining your stomach as it attempts to "fix" its acid shortage. Acid-blocking medicines can keep these pumps turned off, even as new pumps are added. After stopping the acid-blocking medicines, your stomach goes through an adjustment period when acid production can be vigorous.
Does this mean that should you restart the drug if you have "rebound" symptoms? Not necessarily. Research has shown that the vigorous acid production, heartburn, and abdominal pain does go away if you can stand to wait it out. Since it takes time for the stomach to adjust, the symptoms during this adjustment period can be significant:
After stopping an H2 blocker medicine, rebound symptoms usually start after two days and usually subside within 10 days.
After stopping a PPI (proton pump inhibitor), acid rebound symptoms usually start after 1 week and continue for up to 2 months.
If you are trying to discontinue your anti-acid drug, there are a number of ways you can to limit your reflux symptoms.
Read more feedback about Nexium.
Report - 53 - 54 - Page 55 - 56 - 57 - 58 - Last Page 66
If you find this page useful share it with others. Use the form below to ask a question about side effects or share your experience with Nexium. Please note that all addresses are held confidential.
Thanks for stopping by!
This consumer advocate website is protected by copyright © 2007-2012 Askdocweb, Inc. All Rights Reserved. This is a layman's report on Nexium and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.